MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX LOGICAL TRANSDUCERS; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR

SMITHS MEDICAL ASD, INC. MEDEX LOGICAL TRANSDUCERS; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Model Number MX960
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device cannot return to zero, has excessive drift and can not read data.No patient injury reported.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#(b)(4).No problem or issues were identified during the device history record review.Twenty five units were returned for investigation.Each unit had adhesive tape or sticker applied to the unit.Each unit was visually inspected under 10x magnification.One unit was found to have a hole in the diaphragm and a missing pin in the connector and was unable to be functionally tested.Twenty-one of the remaining quantity was found to be missing a plated insert from the connector or missing a pin in the connector.With the pin insert missing the mating connector pin is too small to make contact with the connector pins on the transducer so no connection or intermittent connection is possible.The last three units appeared to have no physical damage.During functional testing, all units failed.Of the units missing insert or pins, each unit failed corresponding to the insert or pin missing (either input or output).Unable to determine the amount of usage prior to the inserts being pulled out of the connector although each unit appears to have been used prior to issue detected based on the writing on the units.Of the three units not missing inserts/pins, one was a borderline failure on internal testing, one had a cracked sensor, and one had no issues noted and was unable to determine reason for failure but appears to be a sensor failure.All transducers are 100 percent functional prior to assembly release.Additional investigation consisted of reviewing complaint database for similar failure modes to product code and determined there was an additional investigation on multiple complaints from same customer with similar results of missing inserts or pins.Requested additional information from customer through product surveillance group for any information on use, cleaning, handling, etc.With no response to date.The supplier was contacted about the purchased connector and there does not appear to be a change on the assembly process or amount of force required to remove insert.With no large occurrence of failures from other supplied customers, suspect end user fault.

Brand Name
MEDEX LOGICAL TRANSDUCERS
Common Device Name
TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16865980
Report Number3012307300-2023-05028
Device Sequence Number20322975
Product Code DRS
UDI-Device Identifier10351688502988
UDI-Public10351688502988
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K961404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMX960
Device Catalogue NumberMX960
Device Lot Number3932751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Initial Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown